MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.18.144
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager on november 15, 2018: hip revision surgery occurred 4 years after primary cementless total hip arthroplasty in a (b)(6) man.Pre-revision image provided shows a single mri section where limited contact between bone and implant surface is visible.Signs of stress shielding are also evident.Aseptic loosening is a possible literature described adverse event after cementless total hip replacement and causes are often unknown.The reason of this failure cannot be determined.Visual inspection performed by r&d product manager on november 21, 2018: visual inspection shows a situation in line with revision cause (distal mobilization diagnosis).Hydroxyapatite layer in the distal part has been absorbed while on the rest of the femoral stem is still visible.Batch review performed on november 22, 2018: lot 144489: (b)(4) items manufactured and released on 10 september 2014.Expiration date: 2019-07-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to amistem h loosening 3 years and 11 months after primary surgery.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8099786
Report Number3005180920-2018-00939
Device Sequence Number19341464
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number01.18.144
Device Lot Number144489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight80